MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1258/acb.2009.009012

Медицинская библиотека · Annals of clinical biochemistry · 2009

Thyrotoxic periodic paralysis due to excessive L-thyroxine replacement in a Caucasian man.

Hannon M J, Behan L A, Agha A

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

Thyrotoxic periodic paralysis is a potentially fatal complication of hyperthyroidism, more common in Asian races, which is defined by a massive intracellular flux of potassium. This leads to profound hypokalaemia and muscle paralysis. Although the paralysis is temporary, it may be lethal if not diagnosed and treated rapidly, as profound hypokalaemia may induce respiratory muscle paralysis or cardiac arrest. The condition is often misdiagnosed in the west due to its comparative rarity in Caucasians; however it is now increasingly described in Caucasians and is also being seen with increasing frequency in western hospitals due to increasing immigration and population mobility. Here we describe the case of a patient with panhypopituitarism due to a craniopharyngioma, who developed thyrotoxic periodic paralysis due to excessive L-thyroxine replacement. This disorder has been described in Asian subjects but, to our knowledge, thyrotoxic periodic paralysis secondary to excessive L-thyroxine replacement has never been described in Caucasians.

Для цитирования: Hannon M J, Behan L A, Agha A. Thyrotoxic periodic paralysis due to excessive L-thyroxine replacement in a Caucasian man.. Annals of clinical biochemistry. 2009. DOI: 10.1258/acb.2009.009012.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.